few side effects: Zerit, Viracept, & Epivir
Dec 16, 2002
My bf started his 1st regimen on our doct's advice (cd4 378; vl 29k) almost one month ago.
The combo is Epivir, Zerit, & Viracept. Before starting, we read a lot on the most common side effects associated with these drugs (diarreha, abdominal cramps, etc.). He expirienced sporadic chills, a small rash & minor flushing (it looked like he was sunburnt for the first few days). Our doc kept him on this combo since the effects only lasted a few days. He didn't have any other effects.
Next week we go in for his month-after-follow-up. My question: if there isn't much or any change in his vl should we consider a switch since he didn't have any results (e.g. could few effects/no results be possible resistance?) or should we continue this treatment another month to see if his vl/cd4 count adapt?
We just want to have some prior info in case we don't get the expected results & need to discuss alternative options w/our MD.
JS in TX ps: Keep up the great work! Y'all always seem to have the right answers to those late-night worrys or inbetween-clinc visits posted. Thanks =)
Response from Dr. Boyle
If there has been no response to the therapy after one month, then the regimen has to be suspect; however, the presence or absence of side effects cannot tell you whether the regimen is working or not. Some people just tolerate the medications well, while others do not! If the viral load has not decreased by at least one log (10 fold), and the medication has been taken religiously, I would suspect either a problem with absorption or resistance and would check on the manner the drugs are being taken (e.g., is the Viracept [nelfinavir] being taken with meals) and consider checking a drug level and/or a resistance test. Any therapy change would need to be guided by these results.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dizziness After Anal Sex Without Condom Does It Mean I Have HIV
- Hair Loss After Anal Sex Top Sign Of HIV AIDS
- Itchy Red Spots After Nipple Biting Sign Of HIV AIDS
- Swollen Glands After Having Sex During Period Worried I Have HIV
- Tingling Lips After Rubbing Vagina Worried I Have HIV
- Vaginal Discharge After Touching Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.